Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 321, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 13, 2006, 12:49 PM EDT for Grainger County, Union County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 12:49 PM EDT (16:49 UTC)
- Expired
- Jul 13, 2006, 1:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Grainger County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.8 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:40 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 13, 9:40 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 940 AM EDT THU JUL 13 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS OVER MIDDLE TENNESSEE AND CENTRAL KENTUCKY WILL SLOWLY MOVE EASTWARD INTO THE WARM MOIST AIRMASS THAT INHABITS TO FORECAST AREA. CURRENT FORECAST APPEARS ON TRACK AND WILL NOT UPDATE AT THIS TIME...HOWEVER WITH SOME MORNING WORDING WILL UPDATE SHORTLY BEFORE NOON TO UPDATE WORDING. ONLY AREA THAT MAY SEE SOME CHANGES ARE ACROSS THE NORTHERN AREAS WHERE 50 POP MAY NEED RAISING TO LOW LIKELY CATEGORY BUT WILL EVALUATE THAT AT THE NOON UPDATE. .PREVIOUS DISCUSSION (ISSUED 305 AM EDT)... CURRENT SURFACE ANALYSIS SHOWS A BERMUDA HIGH OVER THE WESTERN ATLANTIC...WHICH CONTINUES TO PRODUCE A SOUTHWESTERLY FLOW ACROSS THE FORECAST AREA. A WARM AND MOIST AIRMASS WAS IN PLACE OVER THE REGION...WITH A QUASI-STATIONARY FRONT LOCATED ACROSS THE MIDWEST. A WEAK UPPER-LEVEL SHORT WAVE IS PROGGED TO DEEPEN OVER THE OHIO RIVER VALLEY TODAY...TRIGGERING SCATTERED CONVECTION ACROSS THE FORECAST AREA LATER TODAY. LATEST MODEL RUNS INDICATE THAT THIS UPPER-LEVEL SHORT WAVE WILL LINGER ACROSS THE APPALACHIAN REGION THROUGH SATURDAY...SO WILL RAISE POPS A LITTLE FOR FRIDAY AND SATURDAY. THIS SHORT WAVE SHOULD ALSO HELP NUDGE THE WEAK FRONT OVER THE MIDWEST TOWARDS THE FORECAST AREA BY FRIDAY...BUT WEAK UPPER-LEVEL FLOW SHOULD KEEP THE FRONT NORTH OF THE FORECAST AREA. AS A RESULT...A TYPICAL SUMMERTIME AIRMASS WILL LINGER ACROSS THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED DIURNAL CONVECTION DEVELOPING EACH DAY. AS FOR TEMPS...WILL GENERALLY CONTINUE WITH A PERSISTENCE FORECAST THROUGH THE ENTIRE FORECAST PERIOD...AS THE LOCAL AIRMASS CHANGES LITTLE INTO THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 90 72 90 72 / 40 40 30 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 71 88 71 / 50 50 40 30 OAK RIDGE, TN 88 70 88 70 / 50 50 40 30 TRI CITIES AIRPORT, TN 86 67 86 67 / 50 50 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
Hazardous weather outlook, Jul 13, 5:10 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT THU JUL 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 510 AM EDT (410 AM CDT) THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WEAK FRONT WILL MOVE INTO THE REGION TODAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WIND POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE ACROSS THE AREA THROUGH THE PERIOD...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE FRIDAY THROUGH TUESDAY. A FEW STORMS MAY INTENSIFY TO SEVERE LEVELS DURING THE AFTERNOON AND EVENING HOURS...BRINGING THE POSSIBILITY OF DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERALL...BUT MAY BE NEEDED FOR ISOLATED SEVERE WEATHER REPORTS A FEW TIMES THROUGH THE REST OF THIS WEEK AND INTO TUESDAY. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:23 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 37 min |
| Jul 13, 7:52 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 38 min |
| Jul 13, 7:59 PM EDT | Severe Thunderstorm Warning | MRX | Union | 31 min |
| Jul 13, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.